Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Stability of solitary waves for the Ostrovsky equation


Authors: Yue Liu and Masahito Ohta
Journal: Proc. Amer. Math. Soc. 136 (2008), 511-517
MSC (2000): Primary 35B35, 35Q51, 76B25, 76B55, 76E07, 76U05
Published electronically: November 3, 2007
MathSciNet review: 2358491
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Considered herein is the Ostrovsky equation which is widely used to describe the effect of rotation on the surface and internal solitary waves in shallow water or the capillary waves in a plasma. It is shown that the solitary-wave solutions are orbitally stable for certain wave speeds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35B35, 35Q51, 76B25, 76B55, 76E07, 76U05

Retrieve articles in all journals with MSC (2000): 35B35, 35Q51, 76B25, 76B55, 76E07, 76U05


Additional Information

Yue Liu
Affiliation: Department of Mathematics, The University of Texas at Arlington, Arlington, Texas 76019
Email: yliu@uta.edu

Masahito Ohta
Affiliation: Department of Mathematics, Saitama University, Saitama 338-8570, Japan
Email: mohta@rimath.saitama-u.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-07-09191-5
PII: S 0002-9939(07)09191-5
Keywords: Ostrovsky equation, solitary waves, stability
Received by editor(s): May 1, 2006
Published electronically: November 3, 2007
Communicated by: Michael I. Weinstein
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.